Alert archive / Ohio / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 61, NWS Cleveland, OH

June 4, 2010Holmes County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 4, 2010, 1:58 PM EDT for Holmes County, Ohio. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2010, 1:58 PM EDT (17:58 UTC)
Expired
Jun 4, 2010, 2:45 PM EDT
In force
47 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

County Holmes County, OH

The radar

The Cleveland radar (KCLE), 93 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 2:55 PM EDTHAIL 1.75Millersburg, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 1:14 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2010-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2010-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
251 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

773 
WUUS51 KCLE 041758
SVRCLE
OHC075-041845-
/O.NEW.KCLE.SV.W.0061.100604T1758Z-100604T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
158 PM EDT FRI JUN 4 2010

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOLMES COUNTY IN NORTHEAST OHIO

* UNTIL 245 PM EDT

* AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF BALL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 75 MPH. THIS STORM WAS
  LOCATED NEAR NASHVILLE...OR 8 MILES SOUTHWEST OF SHREVE...AND WAS
  MOVING EAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOLMESVILLE...
  MILLERSBURG...
  BERLIN...
  WINESBURG...
  WALNUT CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

THIS STORM HAS A HISTORY OF LARGE DAMAGING HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4052 8218 4057 8218 4057 8222 4067 8218
      4067 8181 4067 8166 4046 8166
TIME...MOT...LOC 1758Z 260DEG 50KT 4060 8203

$$

LAPLANTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:51 PM EDT, 7 minutes earlier.

Area forecast discussion, Jun 4, 1:51 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
151 PM EDT FRI JUN 4 2010

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL WOBBLE ACROSS CENTRAL OHIO INTO
CENTRAL PENNSYLVANIA TODAY THROUGH THE WEEKEND. SEVERAL RIPPLES OF
LOW PRESSURE WILL MOVE ALONG THIS FRONT THROUGH SUNDAY WITH EACH
ONE BRINGING INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS.
DRIER AIR WILL ATTEMPT TO MOVE INTO THE REGION MONDAY INTO TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AREAS OF FOG AND DRIZZLE HAVE LIFTED. SEVERAL BREAKS IN THE CLOUDS
ARE DEVELOPING SO PARTLY CLOUDY SKIES LOOK GOOD FOR THIS AFTERNOON.
CURRENT FORECAST HIGH TEMPERATURES LOOK REASONABLE. LAMP GUIDANCE
IN THE LOWER 80S FOR MOST LOCATIONS. A FEW SHOWERS ARE STARTING TO
FORM IN WEST CENTRAL OHIO AND THIS TREND WILL CONTINUE THIS
AFTERNOON AS THE SHORT WAVE APPROACHES THE AREA. CURRENT POP
FORECAST APPEARS TO BE IN LINE AND WILL MAKE FEW ADJUSTMENTS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
BY THIS EVENING CONVECTION WILL CONTINUE NEAR THE FRONTAL BOUNDARY
AND ANY OTHER OUTFLOW BOUNDARY. THE MAIN AREA OF CONCERN WILL BE
ACROSS THE SOUTHEAST 2/3RDS OF THE REGION. WILL KEEP SOME
SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR SATURDAY
AS THE REGION AWAITS THE NEXT WAVE OF LOW PRESSURE TO RIDE THE
BAROCLINIC ZONE. THIS WILL BRING INCREASED RAIN CHANCES TO THE
REGION FOR LATE SATURDAY AFTERNOON INTO THE OVERNIGHT HOURS. STILL
SOME UNCERTAINTY AS TO THE EXACT LOCATION OF THE BOUNDARY AT THIS
TIME WITH CONVECTIVE OUTFLOW PUSHING IT AROUND. HOWEVER BELIEVE THE
MAIN FOCUS OF HEAVIER SHOWERS/THUNDERSTORMS WILL BE NEAR AND SOUTH
OF A TOLEDO TO WARREN LINE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
INTO SUNDAY MORNING. RAIN CHANCES SHOULD BEGIN TO DECREASE BY SUNDAY
NIGHT AS SOME DRIER AIR ATTEMPTS TO SLIDE INTO THE AREA. BELIEVE THE
MOST OF THE RAIN CHANCES CAN BE REMOVED FROM THE FORECAST BY MONDAY
BUT STILL ENOUGH UNCERTAINTY ABOUT TIMING TO WARRANT A SLIGHT CHANCE
IN THE GRIDS.

WARMEST TEMPERATURES OVER THE WEEKEND WILL LIKELY BE SATURDAY.
THESE WARMER TEMPERATURES AND THE BETTER UPPER LEVEL SUPPORT COULD
LEAD TO ANOTHER ROUND OF SEVERE WEATHER. FOR SUNDAY INTO MONDAY A
NORTHERLY FLOW OF DRIER AIR SHOULD LEAD TO COOLER TEMPERATURES
WITH HIGHS BACK INTO THE 70S. SEVERAL LOCATIONS MAY ACTUALLY DIP
JUST UNDER SEASONAL AVERAGES.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
LATEST GUIDANCE CONTINUES TO HINT AT RAIN CHANCES ON WEDNESDAY
AND WEDNESDAY NIGHT. HAVE BUMPED PRECIP MENTION UP ON WEDNESDAY
NIGHT AND LEFT SOME LINGERING SHOWERS INTO THURSDAY MORNING. TEMPS
WILL CONTINUE TO AVERAGE A DEGREE OR TWO ABOVE NORMAL.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SEVERE THUNDERSTORMS ARE BREAKING OUT ACROSS THE EASTERN HALF OF
THE FORECAST AREA THIS AFTERNOON. MENTIONED TEMPO GROUP FOR STRONG
THUNDERSTORMS WITH GUSTY WINDS AND EVEN HAIL. ALREADY RECEIVING
REPORTS OF ONE INCH TO GOLF BALL SIZE HAIL WITH SOME OF THE
THUNDERSTORMS. VERY HEAVY RAIN ALSO BEING REPORTED. TROUGH SLIDES
SOUTH ACROSS THE AREA OVERNIGHT AND BRINGS WITH IT SHOWERS AND
SOME THUNDERSTORMS. THE THREAT FOR PRECIPITATION AND LOWER
CEILINGS WILL EXTEND INTO TOMORROW AS WELL AS BOUNDARY HANGS
AROUND THE AREA.

.OUTLOOK...AREAS OF NON VFR FRIDAY NIGHT...SATURDAY AND
SUNDAY.

&&

.MARINE...
ANOTHER QUIET DAY IS EXPECTED ON THE LAKE WITH E TO NE FLOW UNDER 10
KNOTS MOST AREAS.  LOW PRESSURE IS STILL ON TRACK TO PASS TO THE
NORTH OF THE LAKE EARLY SATURDAY.  A TRAILING COLD WILL SWEEP EAST
ACROSS THE LAKE SATURDAY MORNING.  SW TO W FLOW BEHIND THE FRONT
WILL PICK UP AND WAVES ON THE EAST END OF THE LAKE COULD BRIEFLY
APPROACH 4 FEET.  ANOTHER LOW WILL MOVE ACROSS THE REGION ON SUNDAY
WITH NW FLOW DEVELOPING BY MIDDAY.  NW FLOW WILL CONTINUE INTO
MONDAY AS WEAK HIGH PRESSURE BRIEFLY BUILDS OVER THE REGION.  THE
FLOW WILL AGAIN BECOME LIGHT AND VARIABLE ON TUESDAY AHEAD OF THE
NEXT SYSTEM.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...MULLEN
NEAR TERM...GARNET
SHORT TERM...MULLEN
LONG TERM...KUBINA
AVIATION...LOMBARDY
MARINE...KUBINA
Hazardous weather outlook, Jun 4, 1:21 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
121 PM EDT FRI JUN 4 2010

LEZ144>149-164>169-OHZ008>014-017>023-027>033-036>038-047-089-
PAZ001>003-051730-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-SANDUSKY-ERIE OH-
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
121 PM EDT FRI JUN 4 2010

...SEVERE THUNDERSTORM WATCH 254 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN
OHIO AND NORTHWESTERN PENNSYLVANIA THIS AFTERNOON AND EVENING. THE
MAIN THREAT WILL BE LARGE HAIL AND STRONG DAMAGING WINDS.

A FRONTAL BOUNDARY WILL WOBBLE ACROSS NORTHERN OHIO AND CENTRAL
PENNSYLVANIA TODAY. AFTERNOON HEATING COMBINED WITH CONVERGENCE
ALONG THIS BOUNDARY WILL INITIATE SCATTERED THUNDERSTORMS BY MID
AFTERNOON.

LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH MAY LEAD TO
PONDING OF WATER ON AREA ROADWAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON
INTO THE OVERNIGHT HOURS. THE MAIN THREAT LOOKS TO BE STRONG
DAMAGING WINDS BUT LARGE HAIL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

LEZ061-142-143-162-163-OHZ003-006-007-051730-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-LUCAS-WOOD-
OTTAWA-
121 PM EDT FRI JUN 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN
OHIO AND NORTHWESTERN PENNSYLVANIA THIS AFTERNOON AND EVENING. THE
MAIN THREAT WILL BE LARGE HAIL AND STRONG DAMAGING WINDS.

A FRONTAL BOUNDARY WILL WOBBLE ACROSS NORTHERN OHIO AND CENTRAL
PENNSYLVANIA TODAY. AFTERNOON HEATING COMBINED WITH CONVERGENCE
ALONG THIS BOUNDARY WILL INITIATE SCATTERED THUNDERSTORMS BY MID
AFTERNOON.

LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH MAY LEAD TO
PONDING OF WATER ON AREA ROADWAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON
INTO THE OVERNIGHT HOURS. THE MAIN THREAT LOOKS TO BE STRONG
DAMAGING WINDS BUT LARGE HAIL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GARNET

In the hours before

Local storm report, Jun 4, 1:32 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
132 PM EDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             PERRYSVILLE             40.66N 82.31W
06/04/2010  E1.75 INCH       ASHLAND            OH   FIRE DEPT/RESCUE

&&

GARNET
Local storm report, Jun 4, 1:38 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
138 PM EDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     HAIL             LOUDONVILLE             40.63N 82.23W
06/04/2010  E1.75 INCH       ASHLAND            OH   AMATEUR RADIO

&&

GARNET
Local storm report, Jun 4, 1:56 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
156 PM EDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             NASHVILLE               40.60N 82.11W
06/04/2010  E1.75 INCH       HOLMES             OH   TRAINED SPOTTER

&&

GARNET

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 12:48 PM EDTSevere Thunderstorm WarningCLEMorrow, Richland42 min
Jun 4, 1:17 PM EDTSevere Thunderstorm WarningCLEMarion, Morrow43 min
Jun 4, 1:21 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Wayne54 min
Jun 4, 2:00 PM EDTTornado WarningCLEHolmes45 min
Jun 4, 2:05 PM EDTSevere Thunderstorm WarningCLEMorrow, Richland40 min
Jun 4, 2:44 PM EDTSevere Thunderstorm WarningCLEHolmes46 min
Jun 4, 3:16 PM EDTSevere Thunderstorm WarningCLECrawford44 min
Jun 4, 4:01 PM EDTSevere Thunderstorm WarningCLECrawford, Marion, Wyandot44 min
Jun 4, 4:05 PM EDTSevere Thunderstorm WarningCLERichland40 min
Jun 4, 4:17 PM EDTSevere Thunderstorm WarningCLEHuron43 min
Jun 4, 4:25 PM EDTAreal Flood AdvisoryCLECrawford, Marion, Morrow3 hr
Jun 4, 4:25 PM EDTSevere Thunderstorm WarningCLEMorrow, Richland50 min
Jun 4, 4:47 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Knox, Richland, Wayne58 min
Jun 4, 5:10 PM EDTSevere Thunderstorm WarningCLECuyahoga, Lorain33 min
Jun 4, 5:12 PM EDTSevere Thunderstorm WarningCLEAshtabula48 min
Jun 4, 5:16 PM EDTTornado WarningCLEAshland, Holmes, Knox, Richland32 min
Jun 4, 5:46 PM EDTSevere Thunderstorm WarningCLEHolmes, Knox44 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.